Alert archive / California / Wind Advisories in 2024
Wind Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 7, 2024, 1:22 PM PST for 4 counties in California. It took effect at Jan 7, 2024, 10:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2024, 1:22 PM PST (21:22 UTC)
- In effect from
- Jan 7, 2024, 10:00 PM PST
- Expired
- Jan 8, 2024, 4:00 PM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS76 KSGX 072122 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 122 PM PST Sun Jan 7 2024 CAZ048-080530- /O.CON.KSGX.FZ.W.0001.240108T0900Z-240108T1700Z/ /O.CON.KSGX.FZ.W.0002.240109T0900Z-240109T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 122 PM PST Sun Jan 7 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire south of Hemet to Lake Elsinore. * WHEN...1 AM to 9 AM PST Monday and Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...For areas north of Hemet to Lake Elsinore, widespread frost is expected with minimum temperatures 32 to 36 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ055-057-080530- /O.NEW.KSGX.WI.Y.0003.240108T0600Z-240109T0000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 122 PM PST Sun Jan 7 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...From 10 PM this evening to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-062-065-080530- /O.CON.KSGX.FR.Y.0004.240108T0900Z-240108T1700Z/ /O.CON.KSGX.FR.Y.0005.240109T0900Z-240109T1700Z/ San Diego County Valleys-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, and Borrego Springs 122 PM PST Sun Jan 7 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Low temperatures from 30 to 35 will result in frost formation. * WHERE...San Diego County Valleys. * WHEN...1 AM to 9 AM PST Monday and Tuesday mornings. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ061-080530- /O.CON.KSGX.WI.Y.0002.000000T0000Z-240108T0300Z/ /O.CON.KSGX.FR.Y.0005.240109T0900Z-240109T1700Z/ Coachella Valley- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, and Coachella 122 PM PST Sun Jan 7 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with local gusts to 50 mph. For the Frost Advisory, temperatures as low as 32 will result in frost formation. * WHERE...Winds across the Valley. For Frost, mainly the southern Coachella Valley. * WHEN...For the Wind Advisory, until 7 PM PST this evening. For the Frost Advisory, from 1 AM to 9 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
530 WWUS76 KSGX 080256 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 656 PM PST Sun Jan 7 2024 CAZ061-081415- /O.EXP.KSGX.WI.Y.0002.000000T0000Z-240108T0300Z/ /O.CON.KSGX.FR.Y.0005.240109T0900Z-240109T1700Z/ Coachella Valley- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, and Coachella 656 PM PST Sun Jan 7 2024 ...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 30 degrees will result in frost formation Tuesday morning. * WHERE...Mainly the southern Coachella Valley. * WHEN...From 1 AM to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Some locations may see lows fall to the mid-30s on Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ048-081415- /O.CON.KSGX.FZ.W.0001.240108T0900Z-240108T1700Z/ /O.CON.KSGX.FZ.W.0002.240109T0900Z-240109T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 656 PM PST Sun Jan 7 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire south of Hemet to Lake Elsinore. * WHEN...1 AM to 9 AM PST Monday and Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...For areas north of Hemet to Lake Elsinore, widespread frost is expected with minimum temperatures 32 to 36 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ050-062-065-081415- /O.CON.KSGX.FR.Y.0004.240108T0900Z-240108T1700Z/ /O.CON.KSGX.FR.Y.0005.240109T0900Z-240109T1700Z/ San Diego County Valleys-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, and Borrego Springs 656 PM PST Sun Jan 7 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Low temperatures from 30 to 35 will result in frost formation. * WHERE...San Diego County Valleys. * WHEN...1 AM to 9 AM PST Monday and Tuesday mornings. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ055-057-081415- /O.CON.KSGX.WI.Y.0003.240108T0600Z-240109T0000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 656 PM PST Sun Jan 7 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM SUNDAY TO 4 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...From 10 PM tonight to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
922 WWUS76 KSGX 081028 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 228 AM PST Mon Jan 8 2024 CAZ048-082215- /O.CON.KSGX.FZ.W.0001.000000T0000Z-240108T1700Z/ /O.CON.KSGX.FZ.W.0002.240109T0900Z-240109T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 228 AM PST Mon Jan 8 2024 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire south of Hemet to Lake Elsinore. * WHEN...1 AM to 9 AM PST today and Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...For areas north of Hemet to Lake Elsinore, widespread frost is expected with minimum temperatures 32 to 36 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ050-062-065-082215- /O.CON.KSGX.FR.Y.0004.000000T0000Z-240108T1700Z/ /O.CON.KSGX.FR.Y.0005.240109T0900Z-240109T1700Z/ San Diego County Valleys-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, and Borrego Springs 228 AM PST Mon Jan 8 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Low temperatures from 30 to 35 will result in frost formation. * WHERE...San Diego County Valleys and San Gorgonio Pass. * WHEN...1 AM to 9 AM PST today and Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ061-082215- /O.CON.KSGX.FR.Y.0005.240109T0900Z-240109T1700Z/ Coachella Valley- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, and Coachella 228 AM PST Mon Jan 8 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 28 degrees will result in frost formation Tuesday morning. * WHERE...The southern Coachella Valley. * WHEN...From 1 AM to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ055-057-082215- /O.CON.KSGX.WI.Y.0003.000000T0000Z-240109T0000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 228 AM PST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts to 35 to 50 mph expected. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...Until to 4 PM PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
197 WWUS76 KSGX 082039 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1239 PM PST Mon Jan 8 2024 CAZ048-090500- /O.CON.KSGX.FZ.W.0002.240109T0900Z-240109T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 1239 PM PST Mon Jan 8 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, mainly south of Hemet to Lake Elsinore. * WHEN...1 AM to 9 AM PST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...For areas north of Hemet to Lake Elsinore, widespread frost is expected with minimum temperatures 32 to 36 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ050-061-062-065-090500- /O.CON.KSGX.FR.Y.0005.240109T0900Z-240109T1700Z/ San Diego County Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 1239 PM PST Mon Jan 8 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Low temperatures from 30 to 35 will result in frost formation. * WHERE...San Diego County Valleys and San Gorgonio Pass. * WHEN...1 AM to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ055-057-090000- /O.CON.KSGX.WI.Y.0003.000000T0000Z-240109T0000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 1239 PM PST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North to northeast winds 15 to 25 mph, with gusts 35 to 50 mph expected. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...Until to 4 PM PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The winds will be less widespread, and speeds will slowly decrease this evening and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
583 WWUS76 KSGX 082357 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 357 PM PST Mon Jan 8 2024 CAZ055-057-090100- /O.EXP.KSGX.WI.Y.0003.000000T0000Z-240109T0000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 357 PM PST Mon Jan 8 2024 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Gusty north to northeast winds have weakened, the Wind Advisory will be allowed to expire at 4 PM. $$ CAZ048-091415- /O.CON.KSGX.FZ.W.0002.240109T0900Z-240109T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 357 PM PST Mon Jan 8 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, mainly south of Hemet to Lake Elsinore. * WHEN...1 AM to 9 AM PST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...For areas north of Hemet to Lake Elsinore, widespread frost is expected with minimum temperatures 32 to 36 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ050-061-062-065-091415- /O.CON.KSGX.FR.Y.0005.240109T0900Z-240109T1700Z/ San Diego County Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 357 PM PST Mon Jan 8 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Low temperatures from 30 to 35 degrees, locally down to 28 in the San Diego Valleys, will result in frost formation. * WHERE...San Diego County Valleys, San Diego County Deserts, the Coachella Valley, and San Gorgonio Pass. * WHEN...1 AM to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 1:12 PM PST, 10 minutes earlier.
Area forecast discussion, Jan 7, 1:12 PM PST, 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
112 PM PST Sun Jan 7 2024
.SYNOPSIS...
Our blustery storm system is headed east, allowing winds to ease,
but setting up some gusty offshore winds tonight through Monday over
our northern mountains. These winds will spread drier and cooler air
toward the coast through Monday. As winds decrease, the clear and
dry air will chill rapidly overnight, setting up more widespread
frost and freezing conditions in the wind-sheltered areas. The days
will be fair and cool, but moderating into midweek ahead of another
disturbance for Thursday. This one should pass off to the northeast,
but will increase the marine layer, and may produce a few light
showers on Thursday. After a break on Friday, another chance for
precipitation develops later next weekend.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A listing of rain, snowfall, and wind gust reports is headlined on
our webpage. Wind reports indicate the stronger winds have subsided
in all areas except the Coachella Valley, so a Wind Advisory
continues there into the evening. The onshore sfc pressure gradients
have weakened considerably, but there are still some isolated gusts
35-40 MPH near the desert slopes and foothill areas. There were a
few patchy cumulus clouds at midday, but overall, skies were sunny.
The strong shortwave responsible for our weather overnight is moving
east. Tonight and Monday, the winds will turn offshore with some
gusty north winds over our northern mountains tonight and Monday.
Wind Advisories will be in effect to address this through Monday.
With drier air in place and clear skies tonight, temperatures will
plummet in the wind-protected valleys. Frost will be widespread in
these areas, and it looks cold enough for a freeze over southern
portions of the I.E. where a Freeze Warning has been issued. Winds
should be more of a factor farther north, but areas of frost are
still likely where winds do not stir most of the night.
For Monday and Tuesday, there is some weak ridging to pass overhead
in our NW flow aloft, which will keep the days fair and cool, while
the nights remain clear and cold with more frost likely. Another
shortwave zips by NE of SoCal on Thursday. It should rebuild the
marine layer inland, and could spark more scattered showers. For
now, the chance of measurable precip is small, and most likely over
the mountains. Another break follows for Friday, and perhaps into
the weekend. But uncertainty increases later in the weekend, with a
number of ensembles turning wet for Sunday. Count on below average
temperatures this week, and it will mostly be dry.
&&
.AVIATION...
072030Z...FEW-SCT clouds around 4000 ft MSL and unrestricted vis,
clearing tonight. Offshore flow will begin to increase after 03z Mon
and peak overnight into Monday morning when maximum wind gusts of 35-
45 kts are expected. Off shore winds continue through Monday
afternoon while steadily weakening.
&&
.MARINE...
Northwest winds 20-30 knots with gusts to 34-40 kts will continue
through this evening, strongest over the outer coastal waters.
Combined seas of 10-13 ft will continue due to a combination of wind
waves, a short-period (8 second swell from 300 degrees) and a long-
period (17-18 second) swell from 290 degrees. Winds and seas lower
late tonight into Monday morning. A Gale Warning is in effect for
all the coastal waters through 3 AM Monday.
&&
.BEACHES...
West swells from 290-300 degrees will continue to generate elevated
to high surf through Monday morning. The long period swell (4
feet/15-16 sec/290 deg) will combine with a short-period swell (9-12
feet/8 seconds/300 deg). Both swells will subside tonight into
Monday morning. Highest surf will occur on exposed west-northwest
facing beaches in southern San Diego County where occasional sets of
8-10 feet are expected.
&&
.SKYWARN...
Skywarn activation is requested. Please report any rain, snow, or
wind reports to the NWS!
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 6 AM PST Monday for San Diego County
Coastal Areas.
Freeze Warning from 1 AM to 9 AM PST Monday for San Bernardino
and Riverside County Valleys-The Inland Empire.
Freeze Warning from 1 AM to 9 AM PST Tuesday for San Bernardino
and Riverside County Valleys-The Inland Empire.
Frost Advisory from 1 AM to 9 AM PST Monday for San Diego County
Deserts-San Diego County Valleys-San Gorgonio Pass Near
Banning.
Frost Advisory from 1 AM to 9 AM PST Tuesday for Coachella
Valley-San Diego County Deserts-San Diego County Valleys-
San Gorgonio Pass Near Banning.
Wind Advisory from 10 PM this evening to 4 PM PST Monday for San
Bernardino County Mountains-Santa Ana Mountains and
Foothills.
Wind Advisory until 7 PM PST this evening for Coachella Valley.
Beach Hazards Statement through late tonight for Orange County
Coastal Areas.
PZ...Gale Warning until 3 AM PST Monday for Coastal Waters from San
Mateo Point to the Mexican Border and out to 30 nm-Waters
from San Mateo Point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island.
&&
PUBLIC...10
AVIATION/MARINE...AdamsIn the hours before
Local storm report, Jan 7, 10:08 AM PST, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1008 AM PST Sun Jan 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM Non-Tstm Wnd Gst 3 S Crestline 34.21N 117.30W
01/07/2024 M71 MPH San Bernardino CA Mesonet
Mesonet station HF008 Marshall Peak
(SDHGPA).
&&
EALocal storm report, Jan 7, 10:09 AM PST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1009 AM PST Sun Jan 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM Non-Tstm Wnd Gst 8 NE Campo 32.70N 116.37W
01/07/2024 M61 MPH San Diego CA Mesonet
Mesonet station CWDSD Crestwood (SDGE).
&&
EALocal storm report, Jan 7, 10:12 AM PST, 3 hours 10 minutes before
Preliminary Local Storm Report...Summary
National Weather Service San Diego CA
1012 AM PST Sun Jan 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM Non-Tstm Wnd Gst 51 WSW Mission Beach 32.50N 118.05W
01/07/2024 M45 MPH PZZ775 CA Mesonet
Mesonet station 46086 San Clemente Basin
Buoy.
1200 AM Non-Tstm Wnd Gst 11 ENE Campo 32.66N 116.29W
01/07/2024 M56 MPH San Diego CA Mesonet
Mesonet station BVDSD Boulevard West (SDGE).
1200 AM Non-Tstm Wnd Gst 3 SSE Julian 33.04N 116.56W
01/07/2024 M65 MPH San Diego CA Mesonet
Mesonet station HRPSD Harrison Park (SDGE).
1215 AM Non-Tstm Wnd Gst 3 SSE Julian 33.03N 116.57W
01/07/2024 M67 MPH San Diego CA Mesonet
Mesonet station DVI00558 Julian.
1230 AM Non-Tstm Wnd Gst 7 N Pine Valley 32.93N 116.53W
01/07/2024 M58 MPH San Diego CA Mesonet
Mesonet station LFRSD Lucky Five Ranch
(SDGE).
1230 AM Non-Tstm Wnd Gst 4 SSE Pine Valley 32.78N 116.48W
01/07/2024 M58 MPH San Diego CA Mesonet
Mesonet station HF003 Pine Valley - Horse
Launch.
0100 AM Non-Tstm Wnd Gst 7 N Pine Valley 32.93N 116.53W
01/07/2024 M64 MPH San Diego CA Mesonet
Mesonet station LFRSD Lucky Five Ranch
(SDGE).
0200 AM Non-Tstm Wnd Gst 3 SSE Julian 33.04N 116.56W
01/07/2024 M68 MPH San Diego CA Mesonet
Mesonet station HRPSD Harrison Park (SDGE).
0330 AM Non-Tstm Wnd Gst 4 SSE Pine Valley 32.78N 116.48W
01/07/2024 M65 MPH San Diego CA Mesonet
Mesonet station HF003 Pine Valley - Horse
Launch.
0330 AM Non-Tstm Wnd Gst 11 ENE Campo 32.66N 116.29W
01/07/2024 M68 MPH San Diego CA Mesonet
Mesonet station BVDSD Boulevard West (SDGE).
0340 AM Non-Tstm Wnd Gst 8 NE Campo 32.70N 116.37W
01/07/2024 M58 MPH San Diego CA Mesonet
Mesonet station CWDSD Crestwood (SDGE).
0520 AM Non-Tstm Wnd Gst 8 NE Campo 32.70N 116.37W
01/07/2024 M61 MPH San Diego CA Mesonet
Mesonet station CWDSD Crestwood (SDGE).
0550 AM Non-Tstm Wnd Gst 9 E Campo 32.64N 116.32W
01/07/2024 M60 MPH San Diego CA Mesonet
Mesonet station WSTSD White Star (SDGE).
0630 AM Non-Tstm Wnd Gst 4 SSE Pine Valley 32.78N 116.48W
01/07/2024 M68 MPH San Diego CA Mesonet
Mesonet station HF003 Pine Valley - Horse
Launch.
1000 PM Non-Tstm Wnd Gst 7 N Big Bear City 34.36N 116.86W
01/06/2024 M60 MPH San Bernardino CA Mesonet
Mesonet station SE269 Cushenbury Springs
(SCE269).
1010 PM Non-Tstm Wnd Gst 6 S Lucerne Valley 34.36N 116.94W
01/06/2024 M61 MPH San Bernardino CA Mesonet
Mesonet station SE484 Lucerne Valley
(SCE484).
1010 PM Non-Tstm Wnd Gst 5 SSE Lucerne Valley 34.37N 116.91W
01/06/2024 M63 MPH San Bernardino CA Mesonet
Mesonet station SE262 Lucerne Valley
(SCE262).
1040 PM Non-Tstm Wnd Gst 5 NW Crestline 34.30N 117.36W
01/06/2024 M67 MPH San Bernardino CA Mesonet
Mesonet station 711SE Silverwood West
(SCE1711).
1050 PM Non-Tstm Wnd Gst 7 NNE Lytle Creek 34.35N 117.45W
01/06/2024 M56 MPH San Bernardino CA Mesonet
Mesonet station SE338 Cajon Lookout
(SCE338).
1051 PM Non-Tstm Wnd Gst 13 ESE Big Bear City 34.21N 116.62W
01/06/2024 M92 MPH San Bernardino CA Mesonet
Mesonet station BCNC1 Burns Canyon.
1100 PM Non-Tstm Wnd Gst 3 NNE Big Bear City 34.30N 116.82W
01/06/2024 M58 MPH San Bernardino CA Mesonet
Mesonet station SE585 Doble (SCE585).
1110 PM Non-Tstm Wnd Gst 2 NNE Crestline 34.28N 117.28W
01/06/2024 M67 MPH San Bernardino CA Mesonet
Mesonet station 424SE Silverwood Lake
(SCE1424).
1120 PM Non-Tstm Wnd Gst 7 WSW Lucerne Valley 34.41N 117.05W
01/06/2024 M61 MPH San Bernardino CA Mesonet
Mesonet station SE266 Lucerne Valley
(SCE266).
1220 AM Non-Tstm Wnd Gst 7 ESE Hesperia 34.37N 117.19W
01/07/2024 M55 MPH San Bernardino CA Mesonet
Mesonet station 736SE Hesperia Trail
(SCE1736).
0615 AM Non-Tstm Wnd Gst 3 S Crestline 34.21N 117.30W
01/07/2024 M71 MPH San Bernardino CA Mesonet
Mesonet station HF008 Marshall Peak
(SDHGPA).
1040 PM Non-Tstm Wnd Gst 4 NE Mt San Jacinto 33.90N 116.68W
01/06/2024 M58 MPH Riverside CA Mesonet
Mesonet station SE577 Snowcreek Cyn
(SCE577).
1050 PM Non-Tstm Wnd Gst 6 ENE Cabazon 33.95N 116.67W
01/06/2024 M56 MPH Riverside CA Mesonet
Mesonet station 289SE Whitewater (SCE1289).
1100 PM Non-Tstm Wnd Gst 7 NE Mt San Jacinto 33.93N 116.64W
01/06/2024 M61 MPH Riverside CA Mesonet
Mesonet station SE581 Whitewater Cyn
(SCE581).
1140 PM Non-Tstm Wnd Gst 7 W Desert Hot Springs 33.94N 116.62W
01/06/2024 M61 MPH Riverside CA Mesonet
Mesonet station 015SE Whitewater (SCE1015).
1250 AM Non-Tstm Wnd Gst 7 ENE Cabazon 33.95N 116.66W
01/07/2024 M63 MPH Riverside CA Mesonet
Mesonet station WWAC1 Whitewater RAWS.
0300 AM Non-Tstm Wnd Gst 7 W Desert Hot Springs 33.94N 116.62W
01/07/2024 M63 MPH Riverside CA Mesonet
Mesonet station 015SE Whitewater (SCE1015).
0300 AM Non-Tstm Wnd Gst 1 SE Laguna Beach 33.53N 117.75W
01/07/2024 M54 MPH Orange CA Mesonet
Mesonet station SE024 Laguna Beach 4
(SE024).
&&The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:12 AM PST | Areal Flood Advisory | SGX | San Bernardino | 57 min |
| Jan 7, 10:38 AM PST | Frost Advisory | SGX | Riverside, San Diego | 22 hr |
| Jan 7, 10:38 AM PST | Frost Advisory | SGX | Riverside, San Diego | 46 hr |
| Jan 7, 10:38 AM PST | Freeze Warning | SGX | Riverside, San Bernardino | 22 hr |
| Jan 7, 10:38 AM PST | Freeze Warning | SGX | Riverside, San Bernardino | 46 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.